| Catalog Number |
72290129 |
| Medical Device Problem Codes |
Failure to Cycle (1142); Detachment of Device or Device Component (2907); Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/08/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference number: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Event or Problem Description
It was reported that, during a meniscus root repair, while passing the sutures, the needle of one (1) firstpass mini came out between the capture device and the edge of the top jaw.After multiple attempts to pass through, the capture device started to dislodge from the top jaw, but it did not detach completely.The procedure was resumed, after a non-significant delay, using an equivalent s+n back-up.Additional anesthesia was not required as consequence of the surgical prolongation.No further complications were reported.
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H11 h3, h6: the reported device was received for evaluation.A visual evaluation showed the device was not returned with any original packaging.The suture capture has been partially disconnected from the upper jaw.The suture capture is deformed but not broken in the area it has detached from.Bio debris and cleaning debris are present.No other visual deficiencies.A functional evaluation showed pulling the lever will close the aligned jaws and deploy the suture passer needle through the capture as intended.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A definitive root cause for the reported issue could not be determined.Factors that could have contributed to the failure include procedural variance, or deviations from established protocols, increasing risks and leading to unintended consequences (excessive force, tissue thickness or damage or debris on the device tip between passes).Based on this investigation, the need for corrective action is not indicated.